Posted a bit bout this in the Urology boards already, but jumped across to allergies too now to see if anyone can offer further advice!
I am concerned that I may have had either an allergic reaction to Imodium recently, or to something else. I was ill - needless to say and actually ended up in a hospital Accident & Emergency which ruined a night out for me. To put it simply, I think I'd have preferred to have had the time off College and suffered from the runs for a day or 2 than to endure what I did.
Basically, it's my understanding that Imodium is intended to "block you up" basically. What I got from it, was no more runs for most of the day but I got a really, really tight feeling in my back-end and I had real trouble passing urine for 2 days. Everything felt like it was going straight through me no matter how little or how much of whatever I drank.
Then on the second day in the night it got real ugly - I hadn't even had much of any liquids and I felt like I someone had literally plugged me up for good - I felt like I was completely busting to go. The pain just kept on coming and I wanted to go to pass urine so badly but just couldn't!
It quickly spread... I lost feeling in my legs and standing up and sitting down were really uncomfortable and I still had a lot of discomfort in my back-end (probably to do with what I was given the Imodium for in the first place).
Now, I've been told that this is VERY strange and is not a "normal" side-effect of Imodium. Therefore, from one series of tests and scans so far the only things that have been thought of so far are:
1) I had a bad allergic reaction to something in the Imodium
2) I was "poisoned" by someone/something - yeah that suggestion actually came up on here somewhere!!
3) I suffered an insect/spider/tick bite??
4) I had food poisoning and suffered more extreme side effects than usual from Imodium, and my weaker than average "flow rate" due to a possible (causes not yet known) narrower uretha?
Immodium doesn't directly work to back you up, it relaxes the intestinal walls so they aren't pushing things through so fastly. This CAN cause mild constipation however, but I've never heard of your symptoms from that (especially where you say you were having problems urinating). I would suspect that your number 4 theory is the best option. If it was an allergic reaction, you probably would have had much different symptoms. If it was poisoning, I would think you would have other pain including stomach pain. Not sure about number 3 and it's relation to what you have.
Funny you should mention it... I am EXTREMELY allergic to Imodium AD. I am the first person in my area that they have ever seen that has had a reaction to it. It is certainly possible that you are. I don't know if you had any other symtoms that the ones you mentioned, but those are bad enough. Mine was really noticable. I got hives the size of baseballs all over my body, red itchiness, my lip was swelling too. It was scary. I ended up having two steriod shots and Benadryl for a week before it got out of my system. It was scary. Your reaction could be different. Perhaps you had swelling in the Uretha. I would consult with your doctor and probably never take it again.